A comparative study of infinite elements for two-dimensional electromagnetic scattering analysis

Jin Kyu Byun, Jian Ming Jin

Research output: Contribution to journalArticlepeer-review

Abstract

Recently, a new type of infinite elements was proposed as an accurate and efficient mesh truncation method for the finite element analysis of open-region acoustic scattering. These infinite elements are based on the radial expansion of the scattered field and are used to model the scattered field outside a separable surface characterized by a constant radial coordinate (such as a spherical or a spheroidal surface in three dimensions). In this paper, two-dimensional (2-D) elliptic infinite elements are formulated and implemented for the finite element analysis of 2-D time-harmonic electromagnetic scattering, and their performance is studied by comparison with the finite element solution using conventional absorbing boundary conditions (ABCs). Numerical results are presented to demonstrate that the new type of infinite elements is indeed more accurate than both the first- and second-order ABCs.

Original languageEnglish (US)
Pages (from-to)219-236
Number of pages18
JournalElectromagnetics
Volume24
Issue number4
DOIs
StatePublished - May 1 2004

Keywords

  • Electromagnetic scattering
  • Finite element method
  • Infinite elements

ASJC Scopus subject areas

  • Electronic, Optical and Magnetic Materials
  • Radiation
  • Electrical and Electronic Engineering

Fingerprint Dive into the research topics of 'A comparative study of infinite elements for two-dimensional electromagnetic scattering analysis'. Together they form a unique fingerprint.

Cite this